Alert archive / California / Wind Advisories in 2025
Wind Advisory 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Dec 20, 2025, 11:54 AM PST for Inyo County, California. It took effect at Dec 21, 2025, 4:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2025, 11:54 AM PST (19:54 UTC)
- In effect from
- Dec 21, 2025, 4:00 AM PST
- Expired
- Dec 21, 2025, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 7.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2253 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
729 WWUS75 KVEF 201954 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1154 AM PST Sat Dec 20 2025 CAZ519-211200- /O.NEW.KVEF.WI.Y.0029.251221T1200Z-251222T0600Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 1154 AM PST Sat Dec 20 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ520-211200- /O.NEW.KVEF.WI.Y.0029.251221T1800Z-251222T0600Z/ Owens Valley- Including the cities of Bishop, Olancha, Lone Pine, and Independence 1154 AM PST Sat Dec 20 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley, particularly northern Owens Valley including Bishop. * WHEN...From 10 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
4 follow-up statements
007 WWUS75 KVEF 202030 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1230 PM PST Sat Dec 20 2025 CAZ519-211200- /O.CON.KVEF.WI.Y.0029.251221T1200Z-251222T0600Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 1230 PM PST Sat Dec 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 10 PM PST SUNDAY... * WHAT...West-southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ520-211200- /O.CON.KVEF.WI.Y.0029.251221T1800Z-251222T0600Z/ Owens Valley- Including the cities of Bishop, Olancha, Lone Pine, and Independence 1230 PM PST Sat Dec 20 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM PST SUNDAY... * WHAT...West-southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley, particularly northern Owens Valley including Aspendell. * WHEN...From 10 AM to 10 PM PST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas JCS
901 WWUS75 KVEF 210836 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1236 AM PST Sun Dec 21 2025 CAZ519-212045- /O.CON.KVEF.WI.Y.0029.251221T1200Z-251222T0600Z/ Eastern Sierra Slopes- Including the cities of Whitney Portal and Aspendell 1236 AM PST Sun Dec 21 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...West-southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...From 4 AM early this morning to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ520-212045- /O.CON.KVEF.WI.Y.0029.251221T1800Z-251222T0600Z/ Owens Valley- Including the cities of Olancha, Lone Pine, Independence, and Bishop 1236 AM PST Sun Dec 21 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...West-southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Owens Valley. * WHEN...From 10 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
482 WWUS75 KVEF 211744 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 944 AM PST Sun Dec 21 2025 CAZ519-220600- /O.CON.KVEF.WI.Y.0029.000000T0000Z-251222T0600Z/ Eastern Sierra Slopes- Including the cities of Aspendell and Whitney Portal 944 AM PST Sun Dec 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West to southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Sierra Slopes. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ520-220600- /O.CON.KVEF.WI.Y.0029.251221T1800Z-251222T0600Z/ Owens Valley- Including the cities of Lone Pine, Bishop, Olancha, and Independence 944 AM PST Sun Dec 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...West southwest winds 20 to 30 mph with gusts up to 45 mph expected, especially near canyon openings in the Sierra. * WHERE...Owens Valley. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects including holiday decorations. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CM
337 WWUS75 KVEF 220544 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 944 PM PST Sun Dec 21 2025 CAZ519-520-220645- /O.EXP.KVEF.WI.Y.0029.000000T0000Z-251222T0600Z/ Eastern Sierra Slopes-Owens Valley- Including the cities of Independence, Lone Pine, Olancha, Bishop, Whitney Portal, and Aspendell 944 PM PST Sun Dec 21 2025 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds have decreased across the area and the Wind Advisory has been allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/lasvegas CO
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Dec 20, 10:05 AM PST, 1 hour 49 minutes earlier. Its key messages:
- * Unsettled conditions expected in our far northwestern areas through Monday. * Widespread rain, high-elevation snow, and gusty winds likely around Christmastime.
Area forecast discussion, Dec 20, 10:05 AM PST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1005 AM PST Sat Dec 20 2025
.KEY MESSAGES...
* Unsettled conditions expected in our far northwestern areas
through Monday.
* Widespread rain, high-elevation snow, and gusty winds likely
around Christmastime.
&&
.DISCUSSION...Today through Friday.
Winds in the Eastern Sierra continue to gradually weaken, with a
Wind Advisory in effect until 4AM this morning. Lighter breezes are
forecast tomorrow, but gusty conditions return Sunday as cross-
barrier flow strengthens. Latest hi-res guidance paints the Sierra
with 70% odds of 55+ mph gusts, and the western edges of the Owens
Valley with 50% chance of 40+ mph gusts. If trends hold, wind
headlines may be needed for these zones. Beyond the winds, a long-
duration plume of moisture is set to impact the central Sierra today
through Monday. Most will be intercepted by the mountain range, but
some light spillover into the northern Owens Valley is possible
(25%). Forecast snow levels continue to be 9+ kft, so any winter
impacts will be quite limited. For the rest of the CWA, dry and mild
conditions persist with breezy afternoons in spots.
Our Christmastime storm system remains on track to bring widespread
precipitation and winds to the area. Breezes begin to pick up
Tuesday while precipitation chances enter our western zones.
However, the bulk of the initial wave arrives Christmas Eve as 50-
90% PoPs encompass the entire CWA due to the arrival of a
subtropical moisture plume. This is when precipitation will probably
be the heaviest, but also when snow levels will be highest. Forecast
snow levels during this time range from 7 kft in our NW areas to 10
kft in the southeast. Additionally, widespread wind gusts of 25-40
mph are likely (70%), with stronger gusts possible (40%) in spots.
We may see a relative lull in precipitation on Christmas Day
(Thursday) as the initial moisture plume passes. However, with the
trough still offshore, southwesterly flow will persist and keep
anomalous moisture in the area. Also, snow levels should begin to
fall during this time, so while precipitation amounts may decrease,
the potential for winter impacts may increase. Details Thursday and
Friday remain somewhat murky, but there is moderate to high
confidence in a widespread precipitation event Christmas Eve. Those
with travel plans should be prepared for wet conditions on most
roads and wintry weather above 7-8kft.
&&
.AVIATION...For Harry Reid...For the 18Z Forecast Package... Winds
will be light and diurnal through the majority of the TAF period,
with speeds generally below 8 kts. However, early Sunday afternoon,
gusty southwest winds pick up in the Las Vegas Valley with gust
speeds around 25 kts. SCT-BKN aoa 15kft.
For the rest of southern Nevada, northwestern Arizona and
southeastern California...For the 18Z Forecast Package... Winds will
be light and diurnal through the majority of the TAF period, with
speeds generally below 8 kts. The exception continues to be KDAG,
where gusty west winds around 25 kts return this afternoon. At the
end of the TAF period, gusty southwest winds build into the Las
Vegas Valley, with gust speeds around 25 kts. SCT-BKN aoa 15 kft,
though cigs as low as 7 kft possible in the Owens Valley tonight.
&&
.CLIMATE...Numerous climate locations have a forecast high
temperature and/or forecast warm low temperature within 3 degrees of
the daily record through Sunday.
The table below shows the daily record maximum temperature and the
year the record was last set. An asterisk (*) denotes which records
are in jeopardy (within 3 degrees of the forecast).
MAX SAT, DEC 20 SUN, DEC 21 MON, DEC 22
Record(Yr) Record(Yr) Record(Yr)
Las Vegas 73(1981) 68(2023)* 75(2014)
Bishop 71(1972) 70(2018)* 74(2014)
Needles 76(1981) 75(2005)* 74(2020)*
Daggett 78(1981)* 76(2018)* 78(1955)
Kingman 74(1917) 73(1917) 72(1906)*
Desert Rock 69(2020) 70(2020)* 70(2014)*
Death Valley 79(1999) 81(1999) 82(1914)
The table below shows the daily record warm minimum temperature and
the year the record was last set. An asterisk (*) denotes which
records are in jeopardy (within 3 degrees of the forecast).
WARM MIN SAT, DEC 20 SUN, DEC 21 MON, DEC 22
Record(Yr) Record(Yr) Record(Yr)
Las Vegas 50(2010)* 53(2023)* 50(2024)*
Bishop 42(1981) 40(2023)* 39(2014)
Needles 61(1901) 58(2010) 60(1904)
Daggett 52(1981)* 53(1981)* 59(1955)
Kingman 51(2010) 51(1904) 46(2005)*
Desert Rock 45(2010)* 44(2010)* 44(1994)*
Death Valley 65(1999) 60(1914) 70(1914)
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
DISCUSSION/CLIMATE...Woods
AVIATION...Soulat
For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and TwitterNearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.